Advanced Search
MyIDEAS: Login to save this paper or follow this series

International consumption risk sharing

Contents:

Author Info

  • Fabio Canova

    ()

  • Morten O. Ravn

Abstract

This paper formally examines the implications of international consumption risk sharing for a panel of industrialized countries. We theoretically derive the international consumption insurance proposition in a simple setup and show how it should be modified in more complicated models. We empirically analyze the implications of the theory for pairs of countries across frequencies of the spectrum and find that aggregate domestic consumption is almost completely insured against idiosyncratic real, demographic, fiscal and monetary shocks over short cycles, but that it covaries with these variables over medium and long cycles. The cross equation restrictions imposed by the theory are, in general, rejected. The policy implications of the results are discussed.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.econ.upf.edu/docs/papers/downloads/135.pdf
File Function: Whole Paper
Download Restriction: no

Bibliographic Info

Paper provided by Department of Economics and Business, Universitat Pompeu Fabra in its series Economics Working Papers with number 135.

as in new window
Length:
Date of creation: Mar 1993
Date of revision: Jun 1995
Handle: RePEc:upf:upfgen:135

Contact details of provider:
Web page: http://www.econ.upf.edu/

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Stock, James H. & Watson, Mark W., 1989. "Interpreting the evidence on money-income causality," Journal of Econometrics, Elsevier, vol. 40(1), pages 161-181, January.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:upf:upfgen:135. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ().

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.